Splitcoaststampers.com - the world's #1 papercrafting community
You're currently viewing Splitcoaststampers as a GUEST. We pride ourselves on being great hosts, but guests have limited access to some of our incredible artwork, our lively forums and other super cool features of the site! You can join our incredible papercrafting community at NO COST. So what are you waiting for?
Has anyone here ever taken this med and then been weaned from it?
I took it for about one year. It was suppose to help my hot flashes. (that was a joke in itself). Now I have found another way to control the hot flashes and have come off of them. It seems that my GYN did have be taper off and I knew I could have some light headed ness, but I have to tell you this has been AWFUL!
Anyone else experienced this. (oh and now I want to cry at the drop of a hat and everything irritates me)
All I can tell you is that it is an antidepressant and if you are experiencing the irritation and crying then not to go off off it! I have been there and it's not easy if you are experiencing depression. I went off of it (another anti-depressant) for about ten months and then went into a "hole". I went back on about ten years ago and have been okay since then. Nothing to be ashamed of!!!!
I have gone off of it. The sadness is part of the process but if it gets to the point that you are feeling as though you might harm yourself, then you are not tapering slowly enough. The first time I tried to stop, I started slowly. It got very bad and I gave up and went back on them full time. Then I lost my insurance and had to quit cold turkey. The hardest part for me was not so much the sadness and panic attacks coming back, but the brain zaps/shivers. Most people don't mention them because they don't know how to describe them. If you are getting them, you know what they are and you will immediately recognize that term. Withdrawals are different for everyone but if you have a good support system, let them know that you really need them right now. PM me if you want to discuss anything off the message board...I have been there and worse, but I am 100% clean now and have learned quite a bit along the way.
Ask yourself, "When Iím on my deathbed, will I be glad I was so serious about _______?" Let down your hair and stop being so darn important for a while. my gallery
First of all, like everyone has already said, don't try to wean yourself off of it without a doctor's/medical professional's advice. I currently take Effexor, but have had the dose reduced before. I personally seem to be so sensitive to this medication, that sometimes if I don't take it at the EXACT same time every day, I feel the light-headed-ness. Many describe the sensation as light-headed-ness, which I agree with, but it also seems to me to feel like a (painless) zapping sensation which seems to occur every 5 to 10 seconds. I also sort of see a "flashing" light every time it "zaps". Anyway, I hope for your sake that you are able to find a more suitable medication. Just out of curiosity, were you taking this medication ONLY for the hot flashes? Or do you suffer from anxiety or depression? Of course, if it's none of my business, just tell me!
By the way, and this is just some general information, but anyone taking any medication for a mood disorder (I am most familiar with how this works with depression, not so much with other mental illnesses/conditions) should try not to abruptly quit or drastically reduce their dose/intake of medication, even if there are unbearable side effects, or if they feel that the medication is not working. You do NOT want rebound depression. Put very basically, this means that any progress that HAD been made with the medication (whether you noticed it or not) ends immediately, or near immediately as most antidepressants have a very short half-life. This means that the medication doesn't stay in your body very long if you don't continue to take it. It's probably also why many antidepressants take up to 6 weeks to work effectively. So, essentially you are starting at square one, if you go off the medication. Especially if you have been on it at least 4 to 6 weeks, because by then the medication is at least theorized to be doing some good. And the depression WILL be worse, hence the rebound terminology. Anyway, my lecture for the night, LOL. Not that I'm any expert.
I used to take Effexor and (with my doctor's permission), slowly weaned off of it. It was very difficult and a long process. I read a bunch of stuff online, and lots of people find it difficult to wean off. Some people had to literally separate capsules by counting out the little balls inside!
My Gyn, who rx'd the med had me restart at a lower dosage. We are going to try to wean again but not for a couple of months because I have my son's wedding coming up and do not want to deal with the side effects. I did have the brain shivers and they are horrible. I had weaned from the med but I guess this time will be much slower.
I do not think I would have try the med had I known about the side effects. It upsets me as well because it did not help the hot flashes at all.
For the hot flashes, I am taking bio identical hormone replacement. Talk to your Gyn about them. Read about them. They literally saved my life. I was having 15 or mor per day (didn't count the night) you have to have a compounding pharmacist to make them.
I can't really explain fully but look them up and ask about them.
I have been taking Effexor for about 11 years. I was put on them for hot flashes after breast cancer surgery. They had taken me off hormones. For me they worked great for hot flashes.I tried to go off one time, and about went crazy. I do recommend you try something else before you go on this for hot flashes. Evidently it doesn't work for everyone. Good luck.
I have also been on it for over 11 years and love this drug. When I have missed a dose I can feel it immediately. I told my GP I am not going off it until I am past menopause, and even then if my depression/anger comes back I will take it indefinitely.
And yes I feel like I am having the flu and so tired when I went on it--so I am assuming it might be the same when going off it.
Effexor (and any SSRI) has to be weaned gradually or you will experience side effects. I am a Pharmacist and have been trying Estroven. Not getting the job done. I still have a dozen or more hot flashes each day.
The advantage of an SSRI is that they help the depression that goes along with menopause.
I have been resistant to HRT but the more I read and the several physicians I have spoken with have said it has been uncessarily villified. If you do not have a history of reproductive/breast cancer and your quality of life is being affected by menopause it is a viable and effective option.
My friend is now using an estrogen patch (less systemic absorption than oral estrogen) and she said she feels like a brand new woman.
__________________ There is nothing so simple that I can't complicate it.
I used the patch and loved it. It was suggested I come off HRT because of my age and the worry of stroke.
I did wean from the Effexor and still had the side effects. I am now back on it at a very low dose and will wean again after my son's wedding because I cannot go through that again and all the wedding stuff
The bioidenical hormones are working very well for me at this time.
I was on it for three years. I got very sick/flu like symptoms one time when I didn't take it for a couple of days (out of town, didn't have it), then got home and went back on it. Later, I wanted to get off of it, but was afraid of the symptoms, so didn't. Finally, I actually got sick with the flu, and forgot to take it for a couple of days, and came out the other end weaned off. I never had the brain shiver things you guys are describing, though. Just throwing up a lot and stomach cramps. I think it took three full days, then I was fine.
Wow [I] am glad to see this thread. My doctor gave me Effexor for hot flashes (which by the way have hit with a vengence) after I had to stop taking Estrogen when they discovered a spot they are watching. I am allowwed to use a vaginal estrogen but the hot flashes are horrible. I didn't take the effexor and I am glad that I didnt' after reading all of this. I have tried the Black Cohash and it didn't really make a difference. Guess I will just keep plugging along.
Update on the weaning off. I went down a dose to 37.5 mg. I toolkit every other day for 2 weeks, then every second day for two weeks, etc. I am now at every fifth day. Is is a really long process. I do well until late the day before I am due to take it. By the second week I'm doing better. I figure at this rate I'll be off by Christmas. The thing I am finding most interesting is my doctor has not even called to find out how I am doing. Oh well!